Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 12, 2016, 1:57 PM EST for 26 counties in Georgia; 5 counties in Alabama; 15 counties in Florida. It took effect at Jan 13, 2016, 1:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 1:57 PM EST (18:57 UTC)
- In effect from
- Jan 13, 2016, 1:00 AM EST
- Expired
- Jan 13, 2016, 6:14 AM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 46 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS72 KTAE 121857 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 157 PM EST TUE JAN 12 2016 ...FREEZE WARNING TONIGHT FOR SOUTHEAST ALABAMA...SOUTH GEORGIA...AND MUCH OF THE FLORIDA PANHANDLE AND BIG BEND... .ANOTHER NIGHT OF CALM WIND...CLEAR SKIES...AND A COOL DRY AIRMASS WILL LEAD TO A LIGHT FREEZE IN THE NORMALLY COLDER LOCATIONS. FREEZING TEMPERATURES ARE NOT EXPECTED IN URBAN AREAS OR AT THE FLORIDA PANHANDLE BEACHES. ALZ065>067-FLZ007>013-015>019-026>029-034-118-128-134-GAZ120>127- 142-131400- /O.UPG.KTAE.FZ.A.0005.160113T0500Z-160113T1400Z/ /O.NEW.KTAE.FZ.W.0005.160113T0600Z-160113T1400Z/ COFFEE-DALE-HENRY-NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON- JACKSON-INLAND BAY-CALHOUN-INLAND FRANKLIN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- EARLY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...DE FUNIAK SPRINGS...INWOOD... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...PANAMA CITY... CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN... APALACHICOLA...CARRABELLE...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO... CROSS CITY...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...DOUGLASVILLE...BLAKELY 157 PM EST TUE JAN 12 2016 /1257 PM CST TUE JAN 12 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...LOWER 30S. * DURATION...2 TO 4 HOURS OF FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. THESE CONDITIONS CAN HARM SENSITIVE VEGETATION. && $$ ALZ068-069-FLZ127-GAZ128>131-143>148-155>161-131400- /O.NEW.KTAE.FZ.W.0005.160113T0600Z-160113T1400Z/ GENEVA-HOUSTON-COASTAL WAKULLA-TURNER-TIFT-BEN HILL-IRWIN-MILLER- BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY- THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...GENEVA...HARTFORD...SAMSON...SLOCOMB... MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...ASHBURN...TIFTON...FITZGERALD...OCILLA... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 157 PM EST TUE JAN 12 2016 /1257 PM CST TUE JAN 12 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ WEDNESDAY. * MINIMUM TEMPERATURES...LOWER 30S. * DURATION...2 TO 4 HOURS OF FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY. THESE CONDITIONS CAN HARM SENSITIVE VEGETATION. && $$ FOURNIER
1 follow-up statement
621 WWUS72 KTAE 131114 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 614 AM EST WED JAN 13 2016 ALZ065>069-FLZ007>013-015>019-026>029-034-118-127-128-134- GAZ120>131-142>148-155>161-131215- /O.CAN.KTAE.FZ.W.0005.000000T0000Z-160113T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND FRANKLIN- GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...APALACHICOLA... CARRABELLE...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL... MONTICELLO...MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY... ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 614 AM EST WED JAN 13 2016 /514 AM CST WED JAN 13 2016/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WARNING. WHILE A FEW SITES WILL STILL REACH FREEZING BRIEFLY THIS MORNING, WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED FOR TWO OR MORE HOURS, THUS THE FREEZE WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 9:33 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 9:33 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST TUE JAN 12 2016
.Near Term [Through Today]...
The 8 am EST regional surface analysis showed a ridge along the
Gulf Coast, with a 1025 mb high centered at Albany. There will be
some occasional high clouds today but we expect highs to be in the
mid to upper 50s.
&&
.Prev Discussion [619 AM EST]...
.Short Term [Tonight Through Thursday]...
Surface high pressure builds in for the short term with the center
of the ridge sliding over the Southeast on Wednesday. This will
result in cool and dry conditions for the short term. MOS guidance
is showing some mid to upper 20s across the Big Bend area tonight
and while I didn't go as low as MOS guidance, areas in the Big
Bend region are expected to fall into the low 30s tonight with the
mid 30s across the rest of the CWA. Based on this, have issued a
Freeze Watch for tonight for the Big Bend area. While some areas
outside of the watch may touch 32 degrees overnight, these are
more isolated areas across Florida, Georgia and Alabama. By
Thursday, a short wave over TX and an associated low over the
western Gulf will lift northeastward bringing SW flow aloft to the
CWA. This will result in an increase in clouds late Thursday but
precip chances should hold off until the beginning of the long
term.
.Long Term [Thursday Night Through Tuesday]...
Shortwave along the Gulf coast lifts into the Florida panhandle
late Thursday night into Friday. While last night the models were
suggesting a Gulf low moving across the Florida peninsula Friday,
the ECMWF and GFS are now further south with that low, but still
across the Florida peninsula, however, they also track another
weak low into the Florida panhandle Friday. This reverses what we
were looking at last night in terms of PoPs and QPF with guidance
now suggesting the better chances of rain across the western half
of the CWA closer to this second surface low. Given this, have
increased PoPs quite a bit for the western half of the CWA. If
this trend continues, will need to increase them even further, but
given the drier solution last night, limited PoPs mainly to
likely. With the surface low tracking into the western part of the
CWA, this also increases the instability across the area late
Thursday night into Friday so have included the mention of
thunderstorms with this system. Will need to monitor the
strong/severe threat as the system moves closer. Instabilities
with the system are decent, but offset from the better low level
shear.
Another short wave is progged to move through over the weekend,
but significant differences in the position of the features exists
between models. After that, colder air and drier air will move in
for the second half of the weekend into next week.
.Aviation...
[Through 12Z Wednesday]...
Skies will be mostly clear throughout the TAF cycle. Winds will be
light and westerly.
.Marine...
Light winds will continue for today and Wednesday before increasing
winds and seas Thursday into Friday with the next weather system. A
Small Craft Advisory may be needed as winds increase Thursday into
Friday.
.Fire Weather...
A very dry air mass remains in place today. Today RH values will be
in the 20s at most locations. However, Red Flag conditions are not
expected since winds are forecast to be light and fuel moisture is
above critical thresholds.
.Hydrology...
The flooding along the Choctawhatchee at Bruce and along the
Apalachicola River continues, however these rivers continue to fall.
The Apalachicola River at Blountstown should drop below flood
stage early this weekend while the Choctawhatchee River at Bruce
is expected to fall below flood stage by Thursday. Refer to our
AHPS page for the latest information for the remaining river
points in flood stage.
The greatest chance for rain will be in the Thursday night to
Friday time period. While amounts will generally be around an inch
or less, parts of the western Florida panhandle and Southeast
Alabama could see amounts up to an inch and a half to two inches.
These amounts are not expected to have a significant impacts on
the rivers at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 59 31 60 33 62 / 0 0 0 0 0
Panama City 58 37 60 41 61 / 0 0 0 0 0
Dothan 56 34 57 35 60 / 0 0 0 0 0
Albany 56 33 57 32 60 / 0 0 0 0 0
Valdosta 57 33 59 33 61 / 0 0 0 0 0
Cross City 60 30 62 33 64 / 0 0 0 0 0
Apalachicola 59 35 60 41 61 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Wednesday morning FOR
Calhoun-Central Walton-Coastal Dixie-Coastal Jefferson-
Coastal Taylor-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
Washington.
GA...Freeze Watch from late tonight through Wednesday morning FOR
Calhoun-Clay-Dougherty-Early-Lee-Quitman-Randolph-Terrell-
Worth.
AL...Freeze Watch from this evening through Wednesday morning FOR
Coffee-Dale-Henry.
GM...NONE.
&&
NEAR TERM...FOURNIER
SHORT TERM...FIEUX
LONG TERM...FIEUX
AVIATION...MCDERMOTT
MARINE...FIEUX
FIRE WEATHER...MCDERMOTT
HYDROLOGY...FIEUXThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:05 AM EST | Freeze Watch | TAE | Calhoun, Clay, Dougherty, Early, Lee, Quitman and 3 more | 11 hr |
Nearby
Freeze Warnings in Georgia, 2016Freeze Warnings in Florida, 2016Freeze Warnings in Alabama, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.